Hail, Taylor
- When
- May 19, 1:40 PM EST
- Where
- Taylor County, Reynolds
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.567, -84.100
The public reported penny-sized hail.
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 19, 8:30 AM EST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 AM EDT THU MAY 19 2005 .UPDATED... QUICK UPDATE TO DROP FOG AND ADD LOW POPS TO PORTIONS OF EAST CENTRAL GEORGIA FOR THIS MORNING. .PREVIOUS FORECAST... EXPECT SCT SHRA/TSRA TO GRADUALLY DEVELOP TODAY AS SHORT WAVE OVER MN BEGINS MOVING TOWARD THE OHIO VALLEY TONIGHT. FLOW AHEAD OF THE WAVE WILL INCREASE SOME WITH WARM ADVECTION PATTERN DEVELOPING. INSTABILITY NOT QUITE AS HIGH AS EARLIER THOUGHT BUT MORE THAN ENOUGH FOR TSRA. SVR POTENTIAL LIMITED. LI VALUES SHOULD ONLY DROP TO -3 OR SO BUT STORM RELATIVE FLOW WILL BE LESS THAN 15KTS SFC THROUGH 300MB. LOW LEVEL SR FLOW LOOKS GOOD FRIDAY NW ZONES AND WEST OF CWA BUT AGAIN VALUES ACROSS REST OF GA WILL BE LESS THAN 15KTS. MEASURABLE PRECIP SHOULD BE OBSERVED AT MOST SITES THUR NIGHT AND FRIDAY BUT HOLDING BACK SOME BASED ON CONVECTIVE NATURE OF PRECIP. WAVE SHOULD MOVE THROUGH A LITTLE QUICKER THAN EARLIER THOUGHT. NEW GFS/UKMET/ECMWF COMING MORE IN LINE WITH NAM. PRECIP SHOULD END FROM NORTH TO SOUTH FRIDAY NIGHT. COULD SEE SOME DENSE FOG FRIDAY NIGHT UNLESS PRESSURE GRADIENT TIGHTENS UP BEHIND FRONT. REST OF WEEKEND SHOULD BE IN GOOD SHAPE WITH A VERY SLIGHT CHANCE OF PRECIP LATE SUNDAY. DGEX MODEL MORE AGGRESSIVE WITH CLOUDS AND PRECIP BUT STILL QUESTIONABLE THAT ENOUGH MOISTURE WILL BE AVAILABLE FOR MEASURABLE PRECIP. BY MID WEEK...MODELS DIVERGE WITH DGEX PROGGING STRONG ZONAL FLOW ACROSS U.S. AND GFS/ECMWF KEEPING DEEP TROUGH JUST OFF THE EAST COAST. TEMPS SHOULD BE SLIGHTLY BELOW NORMAL BUT TEMPERED THEM SOMEWHAT BASED ON MODEL CONTINUITY AND INTER-WFO CONSISTENCY CONCERNS. && .AVIATION... AREA OF IFR CEILINGS OVER CENTRAL GA ROUGHLY AHN AND S WILL NEED TO BE WATCHED THIS MORNING. THESE LOWER CLOUDS ARE MOVING NNW. OTHERWISE NO MORE THEN 4000-5000 FT SCATTERED CU/SC AND SOME HIGH CLOUDS. EXPECTING 5000-6000 FT CEILINGS LATER TODAY. PATCHY IFR VSBYS FOG/HAZE MAINLY N AND W OF TAF SITES. OTHERWISE 3-6SM FOG/HAZE THIS MORNING. SCATTERED T-STORMS EXPECTED THIS AFTERNOON AND MORE LIKELY TONIGHT. CAN NOT RULE OUT ISOLATED ACTIVITY THIS MORNING. SURFACE WINDS ESE BECOMING SSW 10 KTS OR LESS LATER THIS MORNING. BDL && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 82 64 75 60 / 40 60 70 40 ATHENS 82 64 77 60 / 40 70 70 50 GAINESVILLE 82 63 75 60 / 60 70 70 50 ROME 85 64 79 60 / 60 70 70 40 COLUMBUS 87 66 81 64 / 30 40 70 50 MACON 87 66 82 63 / 30 40 70 50 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT THU MAY 19 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND TONIGHT... .SYNOPSIS... WEAK HIGH PRESSURE OVER THE AREA WILL GIVE WAY TO A WEAK TROUGH THAT WILL DEVELOP THIS AFTERNOON. LOW PRESSURE AND ASSOCIATED COLD FRONT WILL BECOME BETTER ORGANIZED OVER THE MID U.S. THIS AFTERNOON...AND MOVE TO THE TENNESSEE VALLEY AND CENTRAL APPALACHIANS TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE LIGHTNING. SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. THE BEST AREA FOR THUNDERSTORMS TO DEVELOP WILL BE ACROSS NORTH GEORGIA ANY TIME THIS AFTERNOON AND WILL CONTINUE OVER NORTH AND CENTRAL GEORGIA TONIGHT. .DISCUSSION... AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL DEVELOP ACROSS NORTH GEORGIA AS WEAK SHORT WAVE ENERGY AHEAD OF A STRONGER UPPER TROUGH...MOVE TO NORTH GEORGIA THIS AFTERNOON. CAPES WILL INCREASE TO AROUND 1500 WITH LIFTED INDICES OF -2 TO -4. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH GEORGIA THIS AFTERNOON AND WILL CONTINUE OVER NORTH AND CENTRAL GEORGIA TONIGHT. WHILE SOME STORMS MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS...THE LACK OF STRONGER DYNAMICS OR VERTICAL WIND SHEAR WILL KEEP STORMS FROM BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY...AND MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. EA
The Robins AFB radar (KJGX), 71 km away, was scanning. The volume nearest the first event began at 18:41 UTC.
3 hail. Local standard time, as filed.
The public reported penny-sized hail.
The Crisp County Emergency Management Director reported penny-sized hail on Cemetary Road in the northeast portion of the county.
The public observed nickel-sized hail at a Waffle House restaurant.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454536, 5454534, 5454535.